Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Can stopping birth control pills be the reason for lower back pain and light pinkish spotting ?

hi how are you i had my first depo shot on Oct 13 and didn t take my next shot but im trying to get pregnant but my doctor had put me on birth control pills so i can get my regularly period back but i only use two and stop using the pills too but now im having lower back pain and light pinkish spotting but took a pregnancy test and it came out negative
Asked On : Sun, 6 Feb 2011
Answers:  1 Views:  225
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response

I am Dr Soumen Patra and give you a valuable information about DEPOT SHOT and effect on PREGNANCY.

Lets start a detailed discussion.

It is unusual to get pregnant while taking Depo-Provera regularly, but pregnancies sometimes occur before the shot is given, and then go unrecognized until there is an obvious sign, like fetal movement.
If a woman becomes pregnant while using Depo Provera, and continues her pregnancy, there may be an increased risk of premature birth.
Pregnancy and Depo Provera are like sunshine and rain. There is an extremely rare chance of them being together.


Depo Provera is a hormone injection that lasts for 3 months to prevent pregnancy. It is a long-acting progestin based contraceptive is given as a shot into your arm or buttock once every three months. The injection has synthetic progesterone and no estrogen. Depo Provera stops the ovaries from releasing eggs and thus prevents pregnancy by preventing the ovarian egg cells from maturing and releasing from the ovary. If an egg does not mature and release from either ovary there is no egg to be fertilized by sperm and pregnancy cannot occur.


There are also a lot of other associated disadvantages of Depo Provera that can hinder conception after long term use. The long term use of this medication causes irregularities in menstrual cycles for many women.

Irregular, heavy, or no bleeding and weight gain are common side effects of Depo Provera. After a year of use, many women stop having periods.

Furthermore, women who use Depo Provera may face an increased risk of osteoporosis and are advised to exercise and take in plenty of calcium.


If you have been on Depo Provera and decide you want to get pregnant, it may take more than a year to regain your fertility. Don’t forget to take either folate or a daily vitamin that contains folate while you are off Depo Provera and trying to get pregnant. Folic acid can prevent birth defects that occur in the period before you might even know that you’re pregnant.

So consult your gynaecologist and start planning for future pregnancy.

All the best.
Answered: Mon, 7 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor